Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Time discretization in the backward solution of parabolic equations. II


Author: Lars Eldén
Journal: Math. Comp. 39 (1982), 69-84
MSC: Primary 65M30
MathSciNet review: 658214
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The backward beam method for solving a parabolic partial differential equation backward in time is studied.

Time discretizations based on Padé approximations of the exponential function are considered, and a priori estimates of the step length are given, which guarantee an almost optimal error bound. The computational efficiency of different discretizations is discussed. Some numerical examples are given, which compare the backward beam method and the regularization method studied in Part I of this paper.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M30

Retrieve articles in all journals with MSC: 65M30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-82-99842-8
PII: S 0025-5718(82)99842-8
Article copyright: © Copyright 1982 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia